It is currently Sun Aug 20, 2017 9:12 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Oct 11, 2011 12:54 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 07, 2011 5:12 pm
Posts: 6
Hi to all,

I have only been on Sub for 2 weeks today, I started on 4mgs but am now down to 1/4 of a pill daily, however, I seem to already be feeling mild W/D. I have read quite a bit in this forum that the longer you are on it, the longer the w/d process will be, therefore I am trying to get off sooner rather than later. Does it matter that I'm coming off this way (this is how it's done in detox here) Cause I really just wanna get off ( as I had previously been on the Methadone for 10 yrs).
IS mixing Sub with sleeping pills a bad idea ? I think I might just take some sleeping pills for 3 days to get over the worst of the w/d... Is that a silly idea?

Any advice is MUCH appreciate


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 11, 2011 1:16 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi LaDyL,

How long have you been on opiates, all together, including all the time you were in active addiction? Because to your brain, all opiates are the same. All it knows is that there's either opiates there at the receptors or not. So if you've only been on sub for 2 weeks, but you were on full opiate agonists for, say, 15 years, well, in my book (and I've got no studies to back this up), you'll be going off of 15 years of opiates.

Plus we went down from 4 mg all the way down to .50 mg - that's a big, big drop and I'm not surprised that you're feeling it.

All that said, if your short term taper (quick detox) is done right and timed right with regard to how you wean yourself down, then some people are able to taper off just right and have little to no withdrawal symptoms.

Regarding your question about sleeping pills, it is my understanding that it depends on the type of sleeping pill. For example, Trazodone is so frequently used as a sleep med these days, but it's really an older, atypical antidepressant, so I don't believe it depresses the respiratory system. However, some doctors give people benzos for sleep. And mixing sub and benzos can be dangerous when the person does not already have a tolerance to one of the two meds (or better yet both of them). But many of us on the forum do take sleeping pills, if memory serves.

I hope this helps. Ask more questions if you happen to have any.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: the d/l on my story
PostPosted: Tue Oct 11, 2011 1:30 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 07, 2011 5:12 pm
Posts: 6
here's the Dow low on my story

I live in New Zealand and over here Suboxone (Sub) is fairly new to our country, I have been on sub for the past 2 1/2 weeks and today is my first day without anything in my system for 13(ish) years(I'm now 30). Let me give a little back story.
At the age of 15 I stumbled on Heroin and it quickly became my confidant and best friend. I lost amazing friendships embarrassing my family, friends and myself. I became pregnant at 17 ( the only time I've been clean since the age of 15 ) and managed to stay clean for a good year and a half. Unfortunately I was offered something and I quickly slid back down the slippery slope that is addiction.
Fast forward 5 years I went on the methadone (75mg) but I was using it, not drinking it, however after 5 years of that my body was in real bad shape ( not to mention my veins ) so after a lot of soul searching I decided to do it properly, So I slowly started dropping which took around 4 years. I got my life together, working full time, putting time and effort into the people who stuck by my side through all my crap and decided I wanted off the Methadone. So for the past 4 years I slowly dropped my methadone dose. I came off the Methadone 2 1/2 weeks ago (I was down to 25mg) and the doc put me on 2x 2mg subs. If I'm honest, I was extremely nervous about the w/d I was expecting to feel, but have so far found the w/d's have only come on in the last day or so as. I was only taking a half pill so I figured a should just bite the bullet and just go clean.
I haven't been feeling the best but these w/d are nothing to my old days of w/d for days on end with no light at the end of the tunnel, but that Light is shinning pretty bright, I can see the end.
This board has really helped, as over here(NZ) sub is pretty much unheard of, so being able to read peoples struggles and success stories have REALLY helped .
Sorry about the long message, once I started writing I couldn't stop.
I don't know if this will help anyone but just writing this is very therapeutic,
So good luck to any and all who are on the road to recovery,


I appreciate the help Hatmaker510 as I've stated I live in Nz and we have few sleeping pills here. I've never taken pills, although all of my friends on the Methadone do, But I am not looking forward to the no sleep. I tried to go C/T in the weekend but after 48 hrs I had only slept 3 hours and would've done ANYTHING to of been able to sleep, that's why I'm curious about sleeping pills... SO there is the long short of it and any advice/help is truly appreciated
Thanks


Top
 Profile  
 
Our Sponsors
 Post subject: ps
PostPosted: Tue Oct 11, 2011 1:33 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 07, 2011 5:12 pm
Posts: 6
That was written in the weekend, and it didn't go that well (no sleep) so I am now taking 1/4 and am wondering how I should tackle this last part


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 13, 2011 1:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
LaDyl-
The best course of action is to take things slowly, patience. We did not get into our addictions quickly and we will not heal from them quickly either. It is important to mention that this struggle is unique to the individual and no two tapers are alike. Try to remain vigilant in knowing that one day this will all be a distant memory. Support from anyone who understands will be important as you transition to the new you. Do you have any support sources in place, other than the forum here? How is your prescribing doctor? Does he provide any support meetings? This is often overlooked and plays a key role in recovery. I wish you well and hope you keep sharing here.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group